MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT22GN40NSZ132N
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the balloon was broken.Patient involvement is unknown.
 
Event or Problem Description
Additional information was received confirming there was no patient involvement, no medical intervention no injury or adverse effects.The outcome of the event was resolved.The event occurred at home.
 
Additional Manufacturer Narrative
Other, other text: additional information: b5, d4: catalog number, lot number (previously reported as serial number), h6 - health effects codes.H3 and h6 - evaluation codes: updated.Device evaluation: a custom device was received for investigation.Visual inspection identified discoloration and staining from biological matter and damage to the inflation balloon and eyelet.The airway balloon appeared to have been severely chewed; the inflation valve was missing as well as a portion of the silicone that formed the balloon.The eyelet on the right-side when the device is in situ had a tear at the top of the reinforced eyelet that was completely torn through.There was evidence of cuts on the other eyelet that with continued use of a velcro tie would likely propagate into the cut through the reinforced eyelet.The investigation did not identify any manufacturing defects with the returned devices.The cuffs were not damaged and inflated/deflated without issue.The damage identified during the investigation for the device was user inflicted.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.No corrective actions are planned at this time.Icu medical regularly analyzes complaint data and trends and will take further actions accordingly.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17003822
Report Number3012307300-2023-05657
Device Sequence Number7126152
Product Code JOH
UDI-Device Identifier15019517311709
UDI-Public15019517311709
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberFT22GN40NSZ132N
Device Catalogue NumberFT22GN40NSZ132N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown